MAUDE Adverse Event Report: COVIDIEN LP LIGASURE HS MAX DISP ELECT/CORD; LIGASURE VESSEL SEALING SYSTEM

COVIDIEN LP LIGASURE HS MAX DISP ELECT/CORD; LIGASURE VESSEL SEALING SYSTEM
Model Number LS3092
Medical Device Problem Codes Detachment Of Device Component (1104); Energy Output To Patient Tissue Incorrect (1209)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date of initial report: 12/22/2016 one used ls3092 ligasure device was received, and evaluation of the returned sample could not confirm the reported issue with sealing.The device was activated multiple times on simulated tissue as well as porcine kidney samples, pressing the button in various locations on a range of vessel sizes to detect any activation issues.All seal cycles were completed satisfactorily, and a visual seal effect with an end tone was observed for each application.However, an alternate and non-contributing issue was identified.Visual inspection found one of the snaps on the jaw was broken and missing.A 100% visual inspection of the snap pins is performed during production, and it is unlikely the product was damaged when it left the manufacturing facility.Snap damage can be caused by misaligning the snaps during assembly by the user or by multiple assembly attempts.The investigation identified the root cause of the damage to be user error.The instructions for use included with this product lists measures for proper assembly.The lot number was not provided, so a review of the device history records could not be performed.
 
Event or Problem Description
The customer reported that during a j-pouch bowel resection, no thermal spread was observed when the device was activated.No patient injury resulted and a new device was used to continue the procedure.A sealing tone was heard, but it is unknown if an end tone or regrasp alarm occurred.Examination of the received device on december 9, 2016 found one of the snaps on the jaw was broken and missing.The customer reported that no pieces fell into the patient cavity.

Brand Name
LIGASURE HS MAX DISP ELECT/CORD
Common Device Name
LIGASURE VESSEL SEALING SYSTEM
Manufacturer (Section D)
COVIDIEN LP
5920 longbow drive
boulder CO 80301
MDR Report Key6200299
Report Number1717344-2016-01196
Device Sequence Number52170
Product Code GEI
UDI-Device Identifier10884524002156
UDI-Public0110884524002156
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043273
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLS3092
Device Catalogue NumberLS3092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2016
Initial Report FDA Received Date12/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1